MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G02621
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Pma/510(k) number: pre-amendment.Investigation: evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control procedures, and a functional test & visual inspection of the returned device were conducted during the investigation.The device in question was not returned for investigation.However, 31 devices were returned in unused, unopened condition for investigation.The devices appeared to have welds on the distal tip, no mandril or safety wire protrusions, and no apparent nonconformance's.The distal end of each wire guide was tugged forcefully during the functional test, and all remained intact and maintained form.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did reveal one nonconforming event which could contribute to this failure mode.This nonconformance was for incorrect coil tension.While this nonconformance is potentially related to the reported failure, it should be noted that the effected unit was scrapped from the lot and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender, a coons interventional wire guide "broke" on a "biliary patient".Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8861180
Report Number1820334-2019-01936
Device Sequence Number3294897
Product Code DQX
UDI-Device Identifier00827002026216
UDI-Public(01)00827002026216(17)240523(10)9697064
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberG02621
Device Catalogue NumberTHSF-35-180-COONS
Device Lot Number9697064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1